# SDR 96ZZZX3697

- Difficulty date: July 2, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N28YF
- Make and model: Namer T28*
- Aircraft serial: 137799W
- Engine: Wright R1820*
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 434011
- Condition: Cracked
- Location: Flange
- Stage of operation: NR
- Nature of condition: B, K
- Precautionary procedure: O

## Discrepancy

ENGINE SHOWED EVIDENCE OF OIL LEAK.  MECHANIC MUST HAVE THOUGHT HE HAD CURED PROBLEM.  AIRCRAFT CLEARED FOR FLIGHT.  NR 1 CYLINDER DEPARTED ENGINE SOME TIME AFTER PILOT NOTICED SMOKE IN COCKPIT.  INSTRUMENTS SHOWED NORMAL READINGS.  CYLINDER HAD EVIDENCE OF OLD CRACK IN AREA OBSCURED BY COOLING FINS AND PROPELLER GOVERNOR.  FOLLOWING MILITARY MAINTENANCE PROGRAM, COULD (MIGHT) HAVE HELPED, BUT CYLINDER CRACKS OCCURRED IN MILITARY USE ALSO.
